Hail, Logan
- When
- June 29, 4:40 PM MST
- Where
- Logan County, 0.87 mi SW of Peetz
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.960, -103.110
A severe thunderstorm produced large hail, up to the size of golfballs, in Logan County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced large hail, up to the size of golfballs, in Logan County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 29, 2:15 PM MST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 PM MDT MON JUN 29 2009 .SHORT TERM...CURRENTLY...CONVECTION FIRING ON A MOISTURE BOUNDARY OVER NORTHEASTERN ELBERT...NORTHERN LINCOLN...AND THE SOUTHERN HALF OF WASHINGTON COUNTIES. THERE IS ALSO A LITTLE BIT OVER THE HIGH MOUNTAINS. DEW POINTS ARE IN THE 50S F OVER THE EASTERN PLAINS ZONES. UPPER 30S TO LOWER 40S F READINGS COVER MUCH OF THE REST OF THE PLAINS. AREA PROFILERS HAVE FAIRLY WEAK WEST-NORTHWESTERLY FLOW ALOFT. STORMS ARE MOVING PRETTY WELL JUST THE SAME. BEST CAPE THIS EVENING IS PROGGED OVER THE PALMER RIDGE...EASTWARD INTO NORTHERN LINCOLN COUNTY THEN NORTH-NORTHEASTWARD INTO SEDGWICK COUNTY. WILL KEEP HIGHEST POPS THIS EVENING WHERE THE BEST DEW POINTS ARE. NOTHING OVER 20%S EXPECTED. MODELS HAVE NORTHWESTERLY FLOW ALOFT FOR THE FORECAST AREA TONIGHT AND TUESDAY. THE PROGGED SYNOPTIC SCALE ENERGY IS NEUTRAL TO SLIGHTLY DOWNWARD FOR THE FORECAST AREA TONIGHT AND TUESDAY. THERE IS SOME MOISTURE PROGGED ON TUESDAY...A BIT LESS THAN TODAY HOWEVER. PRECIPITABLE WATER VALUES ARE IN THE 0.45 TO 0.65 INCH RANGE ON TUESDAY. THE DEW POINT TEMPERATURES ON TUESDAY ARE MAINLY IN THE 40S F FOR THE PLAINS...WITH SOME 50S F OVER THE NORTHEAST CORNER. THE THETA-E AXIS IS OVER SOUTH CENTRAL COLORADO ON TUESDAY...AND A LESSER ONE OVER THE NORTHEAST CORNER OF THE STATE. THE CAPE ON TUESDAY IS MAINLY OVER THE NORTHEASTERN CORNER WITH SOME OVER THE FOOTHILLS AND PARK COUNTY. QPF FIELDS HAVE A TAD OF MEASURABLE RAINFALL OVER THE FORECAST AREA TUESDAY AFTERNOON. WILL GO WITH 10-20% POPS FOR TUESDAY AFTERNOON. FOR TEMPERATURES...CONSIDERING TODAY 88 F HIGH AT DIA AND TUESDAYS THICKNESS PROGGS...WE MAY HIT 90 IN DENVER. OVERALL THE FORECAST AREA...TUESDAY HIGHS LOOK TO BE 0-1.5 C WARMER THAN TODAYS. .LONG TERM...SOME SHOWERS AND THUNDERSTORMS MAY LINGER INTO TUESDAY NIGHT WITH A FEW STRONGER STORMS POSSIBLE OVER THE NORTHEAST CORNER WHERE CAPES OF 800-1400 J/KG WILL EXIST. UPPER LEVEL RIDGE WILL BEGIN OVER THE FOUR CORNERS. A SURFACE LOW PRESSURE OVER EASTERN MONTANA WILL SLIDE SOUTH ALONG THE LEE SIDE OF THE ROCKIES TO BE OVER WESTERN KANSAS BY WEDNESDAY EVENING. A FRONTAL BOUNDARY WILL FOLLOW BEHIND BRINING UPSLOPE FLOW AND AN INCREASE IN MOISTURE WEDNESDAY EVENING. THE BEST UPPER DYNAMICS WILL KEEP THE BEST CHANCES OVER THE NORTHEASTERN PART OF THE FORECAST AREA. THE UPPER LEVEL RIDGE WILL START MOVING SLIGHT EAST THURSDAY...ALLOWING MORE SUBTROPICAL MOISTURE TO STREAM NORTH THROUGH THE WEEKEND. SURFACE FLOW WILL STILL BE NORTHEASTERLY THURSDAY WITH A SHORTWAVE ALOFT...PROMPTING TO INCREASE POPS INTO THE CHANCE CATEGORY FOR THE ENTIRE CWA. HAVE CONTINUED THE DAILY PATTERN OF CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE WEEKEND WITH THE RIDGE POSITION OVER NEW MEXICO. UPPER LEVEL PATTERN LOOKS TO FLATTEN OUT EARLY NEXT WEEK BRINGING DRIER WESTERLY FLOW ALOFT OVER COLORADO TO DECREASE THE COVERAGE OF SHOWERS AND THUNDERSTORMS. HAVE REDUCED THE POPS TO SLIGHT CHANCE. TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD WITH THE RIDGE CLOSE BY. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS WITH MAINLY LIGHT WINDS DICTATED BE NORMAL DIURNAL PATTERNS. A FEW OUTFLOW BOUNDARIES MAY PRODUCE VARIABLE WIND DIRECTIONS WITH SPEEDS TO 40 MPH THROUGH MID EVENING TONIGHT AND FROM MID TO LATE AFTERNOON ON TUESDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. KOOPMEINERS/KRIEDERMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT MON JUN 29 2009 COZ030>051-301200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT MON JUN 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON OVER PARK...SOUTHERN JEFFERSON AND DOUGLAS COUNTIES. THE REST OF THE FORECAST AREA CAN EXPECTED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING BY MID AFTERNOON. THERE MAY BE SLIGHTLY BETTER COVERAGE OVER THE FAR NORTHEAST AND EASTERN PLAINS OF THE FORECAST AREA. HEAVY RAINS...WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TUESDAY WITH THE BEST CHANCE OVER THE HIGHER TERRAIN WITH A FEW STRONGER STORMS OVER THE NORTHEAST CORNER OF THE STATE. THE LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORM PATTERN WILL CONTINUE THROUGH NEXT WEEK. THE BEST POTENTIAL FOR THUNDERSTORMS OVER THE ENTIRE AREA WILL BE ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KOOPMEINERS/KRIEDERMAN
The Cheyenne radar (KCYS), 144 km away, was scanning. The volume nearest the first event began at 23:40 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2009Every state in 2009This day in weather historyWarnings in Colorado, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168703, 168704, 168705, 168706, 168707.